Advertisement

Reactions Weekly

, Volume 1770, Issue 1, pp 39–39 | Cite as

Antiepileptic drugs

Venous thrombosis, tachyphylaxis and lack of efficiacy: case report
Case report
  • 1 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A 12-year-old boy developed venous thrombosis while receiving thiopental sodium and tachyphylaxis while receiving midazolam for status epilepticus (SE). Additionally, he exhibited a lack of efficacy during treatment with diazepam and phenytoin SE [times to reactions onsets not stated; not all routes and dosages stated].

The boy presented to an emergency department with a sudden onset of headache and high grade-continuous fever for 2 days. Within 24 hours of fever onset, he developed generalised tonic-clonic convulsions (GTC), which lasted less than 2 minutes followed by altered sensorium and frequent episodes of GTC type fits. Therefore, he was treated with lorazepam and was admitted to ICU due to frequent fits. Endotracheal intubation was performed following the injection...

Reference

  1. Gupta BK, et al. Dexmedetomidine as an antiepileptic in super refractory status epilepticus. Anaesthesia, Pain and Intensive Care 23: 75-77, No. 1, Mar 2019. Available from: URL: https://www.apicareonline.com/index.php/APIC/article/view/1046 - India

Copyright information

© Springer International Publishing AG 2019

Personalised recommendations